MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluated by manufacturer: no, the lens was discarded by the facility.(b)(4).Method: lens work order search.Results: a lens work order search revealed there were one similar complaint within the work order.Conclusions: based on the complaint history and work order search, the root cause of the event has been determined to be due to patient's anatomy and was not lens related.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cc4204a +16.00 diopter collamer single piece lens in the patient's right eye.The patient's zonules were not strong enough to hold the lens in place.The physician decided to remove the lens and implant a sulcus lens.This incident was patient related.No issues with the lens.This was the second attempt to implant a lens on the same patient, same eye during the same procedure.The lens was discarded by the facility.See mfr.Report #2023826-2016-00175 for primary lens.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5496579
Report Number2023826-2016-00176
Device Sequence Number10887466
Product Code HQL
UDI-Device Identifier00841542102315
UDI-Public(01)00841542102315(17)171130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberCC4204A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR